Alert archive / Georgia / Dense Fog Advisories in 2015
Dense Fog Advisory 21, NWS Atlanta, GA
NWS Atlanta, GA issued this dense fog advisory at Dec 22, 2015, 9:25 AM EST for 44 counties in Georgia. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2015, 9:25 AM EST (14:25 UTC)
- Expired
- Dec 22, 2015, 12:00 PM EST
- In force
- 3 hr
- Issued by
- NWS Atlanta, GA
All 44 counties
Banks County, GA, Barrow County, GA, Bartow County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Douglas County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gordon County, GA, Gwinnett County, GA, Hall County, GA, Haralson County, GA, Heard County, GA, Henry County, GA, Jackson County, GA, Lumpkin County, GA, Madison County, GA, Meriwether County, GA, Murray County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Rockdale County, GA, Spalding County, GA, Troup County, GA, Walker County, GA, Walton County, GA, White County, GA, Whitfield County, GA
The radar
The Atlanta radar (KFFC), 72 km from the middle of the area, began a volume at 14:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 2.4 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 775 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 208 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
983 WWUS72 KFFC 221425 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 925 AM EST TUE DEC 22 2015 GAZ001>005-011>016-019>025-027-030>038-041>048-052>057-066>068- 221700- /O.NEW.KFFC.FG.Y.0021.151222T1425Z-151222T1700Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-CHATTOOGA-GORDON-PICKENS- DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-CHEROKEE-FORSYTH-HALL-BANKS- JACKSON-MADISON-POLK-PAULDING-COBB-NORTH FULTON-GWINNETT-BARROW- CLARKE-OCONEE-OGLETHORPE-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON- DEKALB-ROCKDALE-WALTON-NEWTON-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-TROUP-MERIWETHER-PIKE- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...GRIFFIN 925 AM EST TUE DEC 22 2015 ...DENSE FOG ADVISORY IN EFFECT UNTIL NOON EST TODAY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST TODAY. * LOCATIONS...MUCH OF NORTH AND PARTS OF WEST CENTRAL GEORGIA * VISIBILITIES...LESS THAN A QUARTER MILE * TIMING...THROUGH NOON TODAY * IMPACTS...THE DENSE FOG WILL GREATLY REDUCE VISIBILITY AND MAKE TRAVEL DIFFICULT. THE VISIBILITY MAY CHANGE RAPIDLY OVER SHORT DISTANCES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$
1 follow-up statement
790 WWUS72 KFFC 221702 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1202 PM EST TUE DEC 22 2015 GAZ001>005-011>016-019>025-027-030>038-041>048-052>057-066>068- 221815- /O.EXP.KFFC.FG.Y.0021.000000T0000Z-151222T1700Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-CHATTOOGA-GORDON-PICKENS- DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-CHEROKEE-FORSYTH-HALL-BANKS- JACKSON-MADISON-POLK-PAULDING-COBB-NORTH FULTON-GWINNETT-BARROW- CLARKE-OCONEE-OGLETHORPE-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON- DEKALB-ROCKDALE-WALTON-NEWTON-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-TROUP-MERIWETHER-PIKE- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...GRIFFIN 1202 PM EST TUE DEC 22 2015 ...DENSE FOG ADVISORY HAS EXPIRED... MOST AREAS HAVE SEEN AN IMPROVEMENT IN VISIBILITIES OVER THE LAST HOUR. THEREFORE THE DENSE FOG ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this dense fog advisory went out at Dec 22, 6:50 AM EST, 2 hours 35 minutes earlier.
Area forecast discussion, Dec 22, 6:50 AM EST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 650 AM EST TUE DEC 22 2015 ...UPDATED DUE TO AVIATION DISCUSSION... .PREV DISCUSSION... /ISSUED 445 AM EST TUE DEC 22 2015/ SHORT TERM /TODAY THROUGH WEDNESDAY/... SHORT TERM...CURRENT RADAR LOOP SHOWS FIRST WAVE BRINGING RAIN TO THE AREA IS OVER THE STATE RIGHT NOW. THERE IS A NARROW BAND OF HEAVY PRECIP EMBEDDED IN THIS WAVE AND MOST LOCATIONS ACROSS CENTRAL GA HAVE SEEN 1 TO 2 INCHES OVER THE PAST 8 HOURS. A FEW ISOLATED LOCATIONS HAVE SEEN 2.5 INCHES BUT IT LOOKS LIKE THE AREA WILL BE ABLE TO HANDLE THE WATER WITH NO FLOODING CONCERNS THIS MORNING. THE MAIN ISSUE WILL BE TONIGHT AS THE SECOND WAVE MOVES NORTH ALONG THE STALLED FRONT AND PUSHES RIGHT BACK OVER THE SAME AREA BRINGING MORE PRECIPITATION. THIS SECOND WAVE WILL ADD ANOTHER 1 TO 2 INCHES ON TOP OF WHAT IS FALLING RIGHT NOW AND THAT MAYBE JUST ENOUGH TO PUSH SOME AREAS INTO FLOOD. CURRENT QPF VALUES ARE SHOWING 2 TO 4 INCH TOTALS THROUGH 12Z THU ACROSS THE AREA WITH ISOLATED HIGHER AMOUNTS ACROSS THE CWA. THERE ALSO APPEARS TO BE A BIT MORE INSTABILITY WITH THE SECOND WAVE SO ISOLATED THUNDERSTORMS WILL BE POSSIBLE TONIGHT AND WEDNESDAY AS THIS WAVE MOVES ACROSS THE STATE. AS THIS FIRST WAVE MOVES OUT PRECIP IS ENDING FROM NW TO SE AND MOST LOCATIONS ACROSS NORTH AND WESTERN PORTIONS OF THE STATE WILL SEE A LULL IN THE PRECIP TODAY. AREAS ACROSS CENTRAL GA WILL STILL SEE LIGHT RAIN TODAY AS THIS WAVE IS NOT EXPECTED TO MOVE COMPLETELY OUT OF THE REGION. WITH GOOD SOUTHERLY FLOW CONTINUING THROUGH THE SHORT TERM TEMPS WILL STAY WELL ABOVE SEASONAL NORMS WITH LOWS IN THE 50S AND 60S AND HIGHS IN THE 60S AND 70S. 01 LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... MODELS IN AGREEMENT ON A WET AND WARM EXTENDED PERIOD. DEEP SOUTHERLY FLOW WILL PERSIST ACROSS THE AREA. A FRONTAL BOUNDARY PUSHES INTO THE LOWER MS VALLEY LATE IN THE WEEK BUT SOUTHWEST FLOW ALOFT KEEPS THE FRONT FROM PROGRESSING INTO THE FORECAST AREA. THERE IS A CHANCE OF A FEW STRONG TO SEVERE STORMS ON WEDNESDAY INTO THURSDAY AS A STRONG LOW LEVEL JET DEVELOPS ACROSS THE LOWER MS VALLEY AND GULF COAST STATES. GFS AND ECMWF DIFFER BY THE END OF THE PERIOD ON THE POSITION OF THE SURFACE FRONT AND THE STRONG CLOSED UPPER LOW...BUT IN ANY CASE BOTH FEATURES REMAIN TO OUR WEST AT THAT TIME SO CHANCE POPS STILL OKAY. 41 HYDROLOGY...NORTH AND CENTRAL GA HAS SEEN 0.50 TO 2.50 INCHES OF PRECIP OVER THE PAST 24 HOURS WITH THE MAJORITY OF IT FALLING ACROSS CENTRAL GA THIS MORNING. MOISTURE WILL CONTINUE TO INCREASE THROUGH THE SHORT TERM WITH PLENTY OF GULF MOISTURE MOVING ACROSS THE REGION. A PERSISTENT SOUTHERLY FLOW WILL ALLOW PRECIPITABLE WATER VALUES TO STAY ABOVE 1.3 INCHES THROUGH THE END OF THE WEEK. AS A SERIES OF EXPECTED SHORT WAVES MOVE NORTHWARD OUT OF THE GULF...EACH WILL BRING A PERIOD OF HEAVY RAIN TO THE REGION. MODELS ARE QUITE DIFFERENT IN LOCATION AND AMOUNTS BUT THEY ARE IN GOOD AGREEMENT WITH THE OVER ALL WET PATTERN. WILL CONTINUE TO DIFFER TO WPC QPF GUIDANCE THROUGH DAY 3 AND THIS WILL PUT ON AVERAGE 1.5 TO 4 INCHES ACROSS THE STATE WITH SOME ISOLATED 5INCH TOTALS ACROSS NE GA. WILL CONTINUE WITH THE CURRENT FLOOD WATCH FOR THE ENTIRE CWA BUT EXTENDED IT THROUGH FRIDAY EVENING. && .AVIATION... 12Z UPDATE... LOW CEILINGS AND RAIN EXPECTED THROUGH THE TAF PERIOD. CEILINGS WILL STAY IN THE IFR TO LIFR RANGE THROUGH THE TAF PERIOD AS FRONTAL SYSTEM STAYS STALLED OVER THE AREA. BACK EDGE OF MAIN AREA OF RAIN HAS MOVED SOUTH OF THE ATL AREA. RAIN FOR NORTH GA SHOULD BE DONE UNTIL NEXT WAVE MOVES IN THIS EVENING/TONIGHT. WINDS WILL STAY OUT OF THE SE AT 10KT OR LESS THROUGH THE PERIOD. MAY SEE WINDS BRIEFLY GO OVER TO THE SW THIS MORNING BUT THE OVER ALL TREND WILL BE TO THE SE. VSBYS WILL BE UP AND DOWN BUT STAY MOSTLY IN THE VFR RANGE THIS MORNING AND AFTERNOON AND GO BACK TO IFR TO MVFR RANGE AS PRECIP MOVES BACK IN. //ATL CONFIDENCE...12Z UPDATE... CONFIDENCE MEDIUM TO HIGH ON ALL ELEMENTS. 01 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 66 59 69 64 / 90 90 90 80 ATLANTA 69 61 70 65 / 80 90 90 80 BLAIRSVILLE 62 57 66 61 / 70 90 90 80 CARTERSVILLE 68 58 70 64 / 60 90 90 80 COLUMBUS 72 62 71 66 / 80 90 90 70 GAINESVILLE 64 58 67 64 / 80 90 100 80 MACON 71 62 72 65 / 100 90 80 60 ROME 68 57 71 63 / 50 90 90 80 PEACHTREE CITY 68 58 70 64 / 80 90 90 70 VIDALIA 75 65 77 67 / 70 70 60 50 && .FFC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FROM 1 PM EST THIS AFTERNOON THROUGH FRIDAY EVENING FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW... BIBB...BLECKLEY...BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE... CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA... CRAWFORD...CRISP...DADE...DAWSON...DEKALB...DODGE...DOOLY... DOUGLAS...EMANUEL...FANNIN...FAYETTE...FLOYD...FORSYTH... GILMER...GLASCOCK...GORDON...GREENE...GWINNETT...HALL... HANCOCK...HARALSON...HARRIS...HEARD...HENRY...HOUSTON... JACKSON...JASPER...JEFFERSON...JOHNSON...JONES...LAMAR... LAURENS...LUMPKIN...MACON...MADISON...MARION...MERIWETHER... MONROE...MONTGOMERY...MORGAN...MURRAY...MUSCOGEE...NEWTON... NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH... PICKENS...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY... SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT... TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TOWNS...TREUTLEN... TROUP...TWIGGS...UNION...UPSON...WALKER...WALTON...WARREN... WASHINGTON...WEBSTER...WHEELER...WHITE...WHITFIELD...WILCOX... WILKES...WILKINSON. && SHORT TERM...01 LONG TERM....41 AVIATION...01
Hazardous weather outlook, Dec 22, 5:14 AM EST, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 514 AM EST TUE DEC 22 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-231015- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 514 AM EST TUE DEC 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... PERIODS OF RAIN AND A FEW THUNDERSTORMS WILL PERSIST OVER MUCH OF NORTH AND CENTRAL GEORGIA TODAY AND TONIGHT. RAIN MAY BE LOCALLY HEAVY AT TIMES WITH SOME MINOR FLOODING POSSIBLE. ANY THUNDERSTORMS THAT DEVELOP SHOULD REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... MULTIPLE ROUNDS OF RAIN...LOCALLY HEAVY...ARE POSSIBLE ACROSS THE AREA THROUGH CHRISTMAS DAY WHICH WILL INCREASE THE FLOOD THREAT. AN ADDITIONAL TWO TO FOUR INCHES ARE POSSIBLE MAINLY WEDNESDAY THROUGH FRIDAY...WITH SOME LOCATIONS POSSIBLY REACHING FIVE INCHES. THERE IS THE POTENTIAL FOR A FEW STRONG TO SEVERE THUNDERSTORMS WEDNESDAY AND THURSDAY AS AN UNSEASONABLY WARM AND UNSTABLE AIRMASS SETS UP ACROSS MUCH OF CENTRAL AND NORTH GEORGIA. AT THIS TIME...DAMAGING WIND IS THE PRIMARY THREAT BUT ONE OR TWO BRIEF TORNADOES AND EVEN HAIL REMAIN A POSSIBILITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 22, 5:50 AM EST | River Flood Warning | FFC | Jones | 53 hr |
| Dec 22, 6:13 AM EST | River Flood Warning | FFC | Wilkes | 24 hr |
| Dec 22, 6:38 AM EST | River Flood Warning | FFC | Putnam | 46 hr |
| Dec 22, 7:18 AM EST | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 13 days |
| Dec 22, 9:54 AM EST | River Flood Warning | FFC | Baldwin, Washington, Wilkinson | 24 hr |
| Dec 22, 10:57 AM EST | Areal Flood Warning | FFC | Crawford, Taylor, Upson | 12 hr |
| Dec 22, 11:23 AM EST | River Flood Warning | FFC | Clarke, Greene, Oconee | 11 days |
| Dec 22, 11:23 AM EST | River Flood Warning | FFC | Johnson, Washington, Wilkinson | 14 days |
| Dec 22, 12:38 PM EST | River Flood Warning | FFC | Bleckley, Pulaski | 17 days |
| Dec 22, 12:38 PM EST | River Flood Warning | FFC | Dodge, Telfair, Wilcox | 20 days |
| Dec 22, 12:47 PM EST | River Flood Warning | FFC | Crawford, Talbot, Taylor, Upson | 12 days |
| Dec 22, 1:56 PM EST | River Flood Warning | FFC | Taliaferro, Wilkes | 3 days |
| Dec 22, 2:04 PM EST | River Flood Warning | FFC | Johnson, Laurens, Washington, Wilkinson | 15 days |
| Dec 22, 2:32 PM EST | Areal Flood Warning | FFC | Pike | 12 hr |
Nearby
Dense Fog Advisories in Georgia, 2015Every dense fog advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.